Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 11, 2013, 7:46 PM EDT for Bedford County, Campbell County, Virginia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2013, 7:46 PM EDT (23:46 UTC)
- Expired
- May 11, 2013, 8:00 PM EDT
- In force
- 14 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS51 KRNK 112346
SVRRNK
VAC019-031-120000-
/O.NEW.KRNK.SV.W.0033.130511T2346Z-130512T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHWESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 742 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR TIMBERLAKE...OR 4 MILES SOUTH OF FOREST...
AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVINGTON...
FOREST...
TIMBERLAKE...
GOODE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3723 7923 3723 7945 3744 7936 3745 7927
3744 7927 3743 7926
TIME...MOT...LOC 2346Z 262DEG 23KT 3731 7931
$$
KM1 follow-up statement
273
WWUS51 KRNK 120000
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT SAT MAY 11 2013
VAC019-031-120010-
/O.EXP.KRNK.SV.W.0033.000000T0000Z-130512T0000Z/
BEDFORD VA-CAMPBELL VA-
800 PM EDT SAT MAY 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL BEDFORD AND EXTREME NORTHWESTERN CAMPBELL COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3723 7923 3723 7945 3744 7936 3745 7927
3744 7927 3743 7926
TIME...MOT...LOC 0000Z 262DEG 23KT 3731 7931
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:43 PM EDT, 3 minutes earlier.
Area forecast discussion, May 11, 7:43 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT SAT MAY 11 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING...ASSOCIATED WITH
ABUNDANT CLOUD COVER...SHOWERS AND A FEW THUNDERSTORMS. A SECOND
COLD FRONT WILL CROSS THE AREA LATE TONIGHT...LEADING IN MUCH
COLDER AND DRIER AIR. HIGH PRESSURE SETTLES OVER THE AREA FROM
SUNDAY NIGHT THROUGH TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 725 PM EDT SATURDAY...
GOING TO SEE MAIN ACTIVITY MOVE ACROSS THE PIEDMONT OVER THE NEXT
HOUR OR SO BEFORE THE SHOWERS DIMINISH BEFORE MIDNIGHT. AT 7 PM
THE FRONT WAS LOCATED ACROSS THE MOUNTAINS NEAR THE VA/WV BORDER.
BEST INSTABILITY AND SHEAR LIE OVER THE PIEDMONT WITH STRONG GUSTY
WINDS SEEN...AND DAMAGING WINDS AT TIMES.
ADJUSTED POPS ACCORDING TO RADAR TRENDS AND LOCAL MODEL DEPICTIONS
WITH SOME LEANING TOWARD THE 18Z GFS DRYING IT OUT BY MIDNIGHT.
PREVIOUS VALID DISCUSSION...
A SECONDARY...REINFORCING COLD FRONT IS EXPECTED TO MOVE INTO AND
THROUGH THE AREA JUST BEFORE SUNRISE SUNDAY. THIS LIMITED MOISTURE
WILL BE ASSOCIATED WITH IT...ENOUGH MAINLY FOR CLOUDS...WITH
ISOLATED SHOWERS ACROSS SOUTHEAST WEST VIRGINIA. WINDS WILL SHIFT
NORTHWEST AND BECOME GUSTY BEHIND THE FRONT...WITH RIDGE TOP GUSTS
ACROSS THE MOUNTAINS AROUND 30 MPH ON SUNDAY. THERE WILL ALSO BE A
TREND TOWARD DECREASING CLOUDS THROUGH THE DAY...WITH AREAS ALONG
AND EAST OF THE CREST OF THE BLUE RIDGE TO BECOME CLEAR FIRST.
PARTLY CLOUDY CONDITIONS ARE EXPECTED ACROSS THE MOUNTAINS BY THE
AFTERNOON.
TEMPERATURES TONIGHT WILL RANGE FROM THE MID TO UPPER 40S ACROSS THE
MOUNTAINS WITH LOW TO MID 50S ACROSS THE PIEDMONT. ON SUNDAY...HIGHS
WILL RANGE FROM THE LOW 50S TO NEAR 60 ACROSS THE MOUNTAINS...WITH
MID TO UPPER 60S ACROSS THE PIEDMONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM EDT SATURDAY...
MUCH COLDER AIR WILL BE ENTERING THE REGION SUNDAY NIGHT. LOOKING
UPSTREAM...TEMPERATURES BEHIND THE FRONT WERE WELL INTO THE 30S.
SURFACE DEW POINTS WILL BE DROPPING INTO THE 20S. IN COORDINATION
WITH SURROUNDING OFFICES...HAVE ISSUED A FREEZE WATCH FOR PARTS OF
THE WESTERN FORECAST AREA. A FEW FACTORS MAY MAKE THE ODDS FOR
FREEZING TEMPERATURES LESS FAVORABLE. FIRST...THE POSITION OF THE
HIGH IS NOT IDEAL. THE CENTER OF THE RIDGE WILL STILL BE TO THE WEST
ON SUNDAY NIGHT WHICH WILL MEAN WINDS WILL NOT COMPLETELY DIMINISH.
ALSO...ANY CLOUD COVER WILL LIMIT AMOUNT OF COOLING. BUT IN LOOKING
AT BUFKIT...FOR MANY STATIONS IN THE WEST...ALL BUT THE LOWEST FEW
HUNDRED FEET OF THE SOUNDING WAS BELOW ZERO. HIGH ELEVATIONS HAVE
THE POTENTIAL TO BE WELL INTO THE FREEZING AIR. BASED IN THE PSU
EYEWALL DEPICTION OF THE ANOMALIES OF THIS AIR MASS...IT IS
DEFINITELY MUCH COLDER THAN NORMAL.
COLD AIR ALOFT COMES OVER THE FORECAST AREA MONDAY. ENOUGH MOISTURE
AND LARGE ENOUGH LAPSE RATES FOR A LAYER OF STRATOCUMULUS AND AND
POSSIBLY A FEW SHOWERS IN THE NORTHWEST UPSLOPE AREAS. MONDAY NIGHT
THE SURFACE HIGH IS CENTERED OVER THE FORECAST AREA. HOWEVER...HIGH
CLOUDS IN ADVANCE OF THE WARM FRONT CROSSING THROUGH THE OHIO VALLEY
MAY REACH THE FORECAST AREA BEFORE 12Z TUESDAY MORNING. IF THE
CLOUDS HOLD OFF TEMPERATURES WILL STILL BE PLENTY COLD WITH LIGHTER
WINDS FOR ANOTHER NIGHT WITH FROST IN THE MOUNTAINS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 130 PM EDT SATURDAY...
PATTERN BECOME LESS AMPLIFIED THIS TIME FRAME. A WARM FRONT AND
LOWER LEVEL MOISTURE APPROACHES ON TUESDAY NIGHT AND WEDNESDAY.
MODELS SHOWING STRONG WARM AIR ADVECTION AND ENOUGH MOISTURE TO KEEP
THE PROBABILITY OF PRECIPITATION IN THE FORECAST.
THE WARM FRONT IS LEADING MUCH WARMER AIR INTO THE REGION. 850 MB
TEMPERATURES REMAIN IN THE +12 TO +16 RANGE FOR THE REST OF THE
WEEK. EAST TO WEST ORIENTED FRONT REMAINS NORTH OF THE FORECAST
AREA. SOUTHERN STREAM SHORT WAVE WILL BE SOMEWHERE OVER THE
TENNESSEE VALLEY OF SOUTHEAST UNITED STATES ON FRIDAY. THIS LOOKS TO
BE THE DAY WITH BETTER AREAL COVERAGE/GREATER PROBABILITY OF
PRECIPITATION. OTHERWISE NOTHING ORGANIZED SO JUST EXPECTING TYPICAL
OROGRAPHICALLY INDUCED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
TEMPERATURES WILL BE NEAR NORMAL TO ABOVE NORMAL THROUGH THE PERIOD.
NO REASON TO STRAY FAR FROM CURRENT GUIDANCE.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 735 PM EDT SATURDAY...
CEILINGS ARE GOING TO BE STAYING MVFR TO VFR WITH LOWER MORE
EXPECTED IN THE MTNS AT BLF/LWB. AREA OF SHOWERS/STORMS WILL
AFFECT THE LYH/DAN AREA THRU ABOUT 01-2Z WITH ACTIVITY DIMINSHING.
WILL HAVE TO WATCH FOR ANY CLEARING TONIGHT AND FOG...ALTHOUGH
THINK WIND STAY UP SOMEWHAT EXCEPT LYH TO PRECLUDE FOG.
A REINFORCING COLD FRONT WILL CROSS THE REGION BETWEEN 08Z/4AM-
10Z/6AM SUNDAY. SURFACE WINDS WILL INCREASE FROM THE NORTHWEST
BEHIND THIS SECONDARY COLD FRONT WITH GUSTS AROUND 2O T0 25 KTS
AFTER 14Z/10AM SUNDAY. ALL AREAS SHOULD EXPECT VFR CONDITIONS
WITH MAINLY CLEAR SKIES EAST OF THE MOUNTAINS AND SCATTERED LOW
END VFR CLOUDS OVER THE MOUNTAINS.
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THURSDAY. THERE MAY BE
SOME MOUNTAIN VALLEY OR RIVER VALLEY FOG EACH NIGHT SUNDAY NIGHT
THROUGH TUESDAY. HOWEVER...EACH SUBSEQUENT DAY THE COVERAGE SHOULD
BE LESS.
COLD HIGH PRESSURE WILL PROMPT SOME PATCHY FROST WHERE WINDS
BECOME NEAR CALM AS THE CENTER OF THE HIGH MOVES OVERHEAD. THE
MOST LIKELY MORNING TO FIND FROST ON YOUR AIRCRAFT WILL BE LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING.
A WARM FRONT APPROACH THE WESTERN PART OF THE AREA THURSDAY
AFTERNOON. PATCHY RAIN AND POCKETS OF MVFR CEILINGS ARE POSSIBLE.
&&
.CLIMATE...
LOW TEMPERATURES MONDAY AND TUESDAY MORNING WILL FLIRT WITH RECORD
LOW TEMPERATURES AT ALL CLIMATE LOCATIONS WITH THE BEST CHANCE FOR
BREAKING ANY RECORDS BEING TUESDAY MORNING. THE FOLLOWING ARE THE
CURRENT RECORD LOW TEMPERATURES FOR MAY 13 AND MAY 14 ALONG WITH
THE YEAR OF THAT RECORD.
MAY 13 MAY 14
ROA...35...1917 ROA...37...1996
LYH...35...1969 LYH...33...1997
RNK...26...1969 RNK...31...1996
DAN...38...1960 DAN...38...2007
BLF...33...1996 BLF...33...1996
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
VAZ007-009>011-015-018>020.
NC...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
NCZ001-018.
WV...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
WVZ042>045.
&&
SYNOPSIS...AMS
NEAR TERM...DS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/WP
CLIMATE...CFHazardous weather outlook, May 11, 4:11 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 411 PM EDT SAT MAY 11 2013 NCZ002-VAZ012>014-016-017-022>024-032>035-043>045-121100- ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL- 411 PM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-121100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 411 PM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ046-047-058-059-121100- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 411 PM EDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED FROST IS POSSIBLE IN RURAL AREAS MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009>011-015-018>020-WVZ042>045-121100- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-GRAYSON-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 411 PM EDT SAT MAY 11 2013 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 11, 5:52 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SAT MAY 11 2013
NCZ005-112230-
ROCKINGHAM NC-
552 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BETHANY...OR 7 MILES SOUTHEAST
OF MADISON...MOVING EAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MONROETON...
BETHANY...
AND ELLISBORO.
LAT...LON 3625 7993 3626 7998 3636 8002 3645 7959
3628 7953 3626 7953 3624 7961
TIME...MOT...LOC 2151Z 253DEG 31KT 3630 7991
KMSpecial weather statement, May 11, 6:17 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT SAT MAY 11 2013
VAZ022-112245-
ROANOKE VA-
617 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROANOKE COUNTY IN VIRGINIA...
* UNTIL 645 PM EDT
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR SHAWSVILLE...MOVING EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
CAVE SPRING...
HOLLINS...
AND VINTON.
LAT...LON 3734 7988 3727 7985 3723 7984 3720 8019
3723 8019 3725 8021 3728 8022 3737 7996
TIME...MOT...LOC 2216Z 254DEG 29KT 3722 8032
KMSpecial weather statement, May 11, 6:50 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT SAT MAY 11 2013
VAZ034-112315-
BEDFORD VA-
650 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN BEDFORD COUNTY IN VIRGINIA...
* UNTIL 715 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR STEWARTSVILLE...MOVING EAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
BEDFORD CITY...
THAXTON...
CHAMBLISSBURG...
LAT...LON 3741 7949 3723 7944 3723 7983 3732 7984
3735 7979 3736 7978
TIME...MOT...LOC 2246Z 264DEG 31KT 3729 7977Special weather statement, May 11, 7:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT SAT MAY 11 2013
VAZ017-032-033-112330-
FRANKLIN VA-PATRICK VA-FLOYD VA-
708 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN FRANKLIN COUNTY IN VIRGINIA...
NORTHEASTERN PATRICK COUNTY IN VIRGINIA...
EASTERN FLOYD COUNTY IN VIRGINIA...
* UNTIL 730 PM EDT
* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR ENDICOTT...OR 7 MILES EAST OF
FLOYD...MOVING EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
FERRUM...
ENDICOTT...
LAT...LON 3684 8025 3696 8026 3701 7997 3682 7995
3683 8000 3682 8001
TIME...MOT...LOC 2304Z 271DEG 19KT 3689 8018Special weather statement, May 11, 7:21 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SAT MAY 11 2013
VAZ033-034-112345-
FRANKLIN VA-BEDFORD VA-
721 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM GOODVIEW TO FERRUM...OR ALONG A LINE EXTENDING FROM MONETA TO
9 MILES SOUTHWEST OF ROCKY MOUNT...AND MOVING EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
HUDDLESTON...
MONETA...
ROCKY MOUNT...
FERRUM...
AND GOODVIEW.
LAT...LON 3689 8014 3723 7970 3722 7934 3719 7936
3704 7954 3704 7960 3698 7961 3687 7974
TIME...MOT...LOC 2317Z 267DEG 29KT 3718 7973 3693 8003Local storm report, May 11, 7:37 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT SAT MAY 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG 5 SSE THAXTON 37.28N 79.61W
05/11/2013 BEDFORD VA 911 CALL CENTER
FEW TREES DOWN ON DICKERSON MILL ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:49 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 41 min |
| May 11, 3:14 PM EDT | Special Weather Statement | RNK | Campbell | 31 min |
| May 11, 3:46 PM EDT | Freeze Watch | RNK | Alleghany, Bath, Bland, Craig, Giles, Grayson and 3 more | 24 hr |
| May 11, 4:20 PM EDT | Special Weather Statement | RNK | Charlotte | 10 min |
| May 11, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 19 min |
| May 11, 5:48 PM EDT | Special Weather Statement | RNK | Roanoke | 27 min |
| May 11, 5:50 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 25 min |
| May 11, 6:17 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 28 min |
| May 11, 6:50 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| May 11, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell | 43 min |
| May 11, 7:08 PM EDT | Special Weather Statement | RNK | Franklin | 22 min |
| May 11, 7:21 PM EDT | Special Weather Statement | RNK | Franklin | 24 min |
| May 11, 7:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 61 min |
| May 11, 7:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 49 min |
| May 11, 7:58 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.